MAUDE Adverse Event Report: MEDTRONIC NEUROMODULATION ASCENDA; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE

MEDTRONIC NEUROMODULATION ASCENDA; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Model Number 8780
Medical Device Problem Codes Obstruction of Flow (2423); Infusion or Flow Problem (2964)
Health Effect - Clinical Codes Pain (1994); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 11/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a healthcare provider (hcp) via a company representative (rep) regarding a patient who was receiving saline via implantable pump.It was reported that the patient had an increase in pain.There were no external factors.The hcp tried to aspirate through the side port but was unsuccessful.They removed the old pump segment and replaced it with a new pump segment.They believed the old pump segment appeared to be kinked.The issue was resolved and the patient was without injury.Their medical history and weight were unknown.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received from the rep who reported that the cause of the inability to aspirate and kink were unknown and they would be returning the device today.
 
Additional Manufacturer Narrative
The site ids have been corrected in the general data section.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional devices included in this event include: product id 8637-40, serial# (b)(6), implanted: (b)(6) 2014, product type pump, ubd: 2016-05-14, udi#: (b)(4).H3: evaluation of implantable catheter serial number (b)(6) revealed a kink in the body of the catheter.H6: the evaluation codes have been updated for this event and only apply to the catheter.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The catheter was returned for analysis.
 
Event or Problem Description
Additional information was received from a healthcare professional (hcp) via a company representative (rep) reporting the patient was still complaining of lack of pain relief and the catheter was unable to be aspirated.The physician decided to completely explant the catheter and implant a new ascenda catheter.
 
Additional Manufacturer Narrative

Brand Name
ASCENDA
Common Device Name
PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Manufacturer (Section D)
MEDTRONIC NEUROMODULATION
7000 central ave ne
minneapolis MN 55432 1200
Manufacturer (Section G)
MEDTRONIC NEUROMODULATION
7000 central ave ne
minneapolis MN 55432 1200
Manufacturer Contact
glen belmer
7000 central avenue ne rcw215
minneapolis, MN 55432
6122713209
MDR Report Key10892229
Report Number3007566237-2020-00390
Device Sequence Number2799612
Product Code LKK
UDI-Device Identifier00613994555595
UDI-Public00613994555595
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P860004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 10/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2016
Device Model Number8780
Device Catalogue Number8780
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2020
Supplement Date Received by Manufacturer11/24/2020
02/12/2021
02/12/2021
10/27/2022
Initial Report FDA Received Date11/24/2020
Supplement Report FDA Received Date11/25/2020
02/12/2021
02/12/2021
10/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/28/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"SEE H10...."; "SEE H10...."
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexMale